Wisconsin, 2010Tornado and Flash Flooding in Wisconsin, July 14, 2010
July 14, 2010 · NWS GRB · 44 events in 15 counties and zones
Numerous thunderstorms formed along a cold front that moved across the western Great Lakes. Storms that moved through northeast Minnesota and northwest Wisconsin during the night July 13 intensified during the day on July 14 as they moved across northeast Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $551,000
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms formed along a cold front that moved across the western Great Lakes. Storms that moved through northeast Minnesota and northwest Wisconsin during the night July 13 intensified during the day on July 14 as they moved across northeast Wisconsin. The storms produced wind gusts as high as 95 mph, funnel clouds, a weak tornado, and very heavy rainfall. The thunderstorms left more than 22,000 homes without power for at least part of the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 14, 2:41 AM CST, 9 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 2:41 AM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT WED JUL 14 2010
.SHORT TERM...TODAY/TONIGHT/THURSDAY. MAIN FORECAST EMPHASIS
DURING THIS PERIOD WILL BE THE SEVERE THUNDERSTORM POTENTIAL LATER
TODAY INTO TONIGHT. OVERNIGHT CONVECTION OVER NORTHERN MN DEVELOPED
NORTH OF THE H8 WARM FRONT AND IN A DIVERGENT ALOFT REGION. THIS
ISOLATED CONVECTION DIMINISHED EARLY THIS MORNING AS IT MOVED INTO
A DRIER AND MORE STABLE AIR MASS. IN ADDITION...THE CONVECTION
CONTINUES TO MOVE NORTHEAST OF THE MID LEVEL CAP EDGE. ANOTHER
MORE ORGANIZED AREA OF CONVECTION NEAR THE UPPER LOW DYNAMICS WAS
PUSHING TOWARD THE LAKE OF THE WOODS REGION NORTH OF MINNESOTA.
OTHERWISE THE ATTENTION THEN TURNS WEST OVER THE DAKOTAS WITH A
CLUSTER OF STORMS DEVELOPING IN THE TROF AXIS PIVOTING IN THE BASE
OF THE UPPER LOW. THIS FEATURE IS PROGGED TO TRACK NE ALONG THE
CAP EDGE AS PER GFS BUT EAST AS PER NAM AND ECMWF. AT
08Z...TRENDS OF THIS FAST MOVING CONVECTION IS DUE EAST TOWARD THE
DLH VICINITY AROUND MID MORNING. CURRENTLY BRING IN CHC OF STORMS
TO NC AT NOON...WILL MONITOR THIS CONVECTION THIS MORNING FOR A
POSSIBLE FASTER START TIME TO TSRA FOR NC WI. BIG CHALLENGE WITH
THE FORECAST OF STORMS AS WELL AS SEVERE WEATHER POTENTIAL IS HOW
STRONG THIS CAP WILL BE OVER WISCONSIN LATER TODAY AS THIS TROF
APPROACHES THE AREA FOLLOWED BY INCREASING MID LEVEL WINDS WHICH
INCREASES THE DEEP LAYER SHEAR PRIOR TO THE COLD FRONT PASSAGE.
MODEL STABILITY PROGS AND LATEST SPC GUIDANCE INDICATES A
CONTINUED SEVERE WEATHER THREAT LATER TODAY INTO THIS
EVENING...ESPECIALLY OVER THE WESTERN HALF OF WI INCLUDING PARTS
OF CENTRAL AND NORTH CENTRAL WI. MODELS IN GENERAL ATTEMPT TO
GENERATE TWO AREAS OF PCPN...ONE AREA LIFTING OVER THE FAR NW
PORTION OF WISCONSIN WITH THE MAIN SYSTEM AND A SECOND FIRING UP
ALONG THE INTERSECTION OF THE WESTERLY FLOW AND CAP EDGE WITH THE
FROPA. BUT CAP GRADUALLY DIMINISHES AS HEIGHT FALLS APPROACH FROM
THE WEST SO ANTICIPATE THE CONVECTION TO INCREASE ALONG THE FROPA.
SEVERE POTENTIAL MAY LINGER TONIGHT OVER EASTERN SECTIONS AS THE
FRONT CONTINUES TO TRACK OVER THE STATE AND DEEP LAYER SHEAR
REMAINS WITH THE WESTERLY FLOW ALOFT. WITH SURFACE DEW POINTS
FORECAST TO CLIMB INTO THE LOWER 70S OVER CENTRAL WI...LCL/S LOWER
TO AID IN A INCREASED TORNADO THREAT OVER THIS REGION AND POINTS
WESTWARD.
A BIT MORE CLOUDS AROUND THE 3 TO 5 K LEVEL DEVELOPED EARLY THIS
MORNING OVER MN AND CENTRAL WISCONSIN. CLOUDS DEVELOPING NORTH
AND NORTHEAST OF THE H8 BOUNDARY WHICH LIKELY IS MOISTURE WORKING
INTO A MORE STABLE AIR MASS AT THIS TIME. NOT SURE ON THE TRENDS OF
THESE CLOUDS AT THIS TIME BUT IF THE CLOUDS CONTINUE TO
INCREASE...COULD PLAY A ROLE WITH THE DECREASED LEVEL AND COVERAGE
OF SEVERE WEATHER DO TO REDUCED AFTERNOON HEATING. DEBRIS CLOUDS
FROM FAST APPROACHING NORTH DAKOTA SYSTEM MAY WORK OVER NORTHERN
WI A BIT FASTER TODAY AS WELL.
INCREASING TEMPS AND DEW POINTS AHEAD OF THE COLD FRONT TODAY WILL
PUSH INDICES WELL INTO THE 90S OVER PARTS OF CENTRAL WI BUT BELOW
CRITERIA. INCREASING SSE WINDS WILL REDUCE AFFECTS.
.LONG TERM...THU NGT THRU NXT WED. MEAN UPR TROFS ACROSS THE FAR
SE AND SW CORNER OF CANADA WITH A SUBTROPICAL RDG OVR THE SRN U.S.
WL BE THE MAIN WEATHER FEATURES DURING THE PERIOD. MAIN FCST ISSUE
CENTERS AROUND PCPN TIMING/CONVECTIVE STRENGTH THIS WEEKEND
ASSOCIATED WITH A CDFNTL PASSAGE AND A SHRTWV TROF ALOFT.
RELATIVELY STG...VERTICALLY STACKED SYSTEM TO CONT SLOWLY MOVG
ACROSS CNTRL SECTIONS OF ONTARIO THU NGT WITH THE CDFNT PULLING
AWAY TOWARD THE ERN GREAT LKS. THIS LEAVES A WEAK AREA OF HI PRES
TO PUSH INTO THE MIDWEST AND HELP TO BRING IN DRIER AIR TO WI.
JUST ENUF MIXING EXPECTED TO PREVENT TEMPS FROM DROPPING TOO FAR
WITH MOST AREAS IN NE WI DIPPING INTO THE 60 TO 65 DEG RANGE.
THIS HI PRES IS EXPECTED TO DRIFT ACROSS IL ON FRI WITH A DRY
WESTERLY WND IN PLACE OVR WI. OTHER THAN SOME FAIR WEATHER CU
POPPING UP IN THE DAYTIME HEATING...ANTICIPATE A DECENT AMT OF
SUNSHINE DURING THE DAY. ONE THING THAT DOES NEED TO BE WATCHED IS
A WEAK SFC TROF THAT THE MDLS DROP SE INTO WI FRI AFTERNOON. AS OF
NOW...A LACK OF MSTR AND MARGINAL INSTABILITY PRECLUDES THE MENTION
OF PCPN. 8H TEMPS SLOWLY RISING TO AROUND +17C SHOULD TRANSLATE TO
MAX TEMPS RANGING FROM THE LWR 80S N-CNTRL...TO THE MID-UPR 80S
OVR PARTS OF CNTRL WI.
ONCE THIS LITTLE SFC TROF SAGS SOUTH BY FRI EVENING...THE REST OF
THE NGT LOOKS QUIET WITH NO SIGNIFICANT WEATHER FEATURES IN THE
VCNTY. A SLGT COOLDOWN ALOFT WL ALLOW FOR SOME UPR 50S IN THE
NORTH WITIH 60S ELSEWHERE. A NEW SHRTWV TROF IS FCST TO MOV ACROSS
THE CANADIAN PRAIRIE (VCNTY LK WINNIPEG) ON SAT WITH A CDFNT
PRECEDING THE TROF OVR THE NRN PLAINS. WE COULD SEE SOME INCREASE
IN HI OR MID CLDS SAT AFTERNOON...BUT ENUF MIXED SUNSHINE AND A
RETURN TO SOUTHERLY WNDS ARE EXPECTED TO ALLOW TEMPS TO RETURN TO
THE 80S ONCE AGAIN.
THE SHRTWV TROF MOVS INTO THE NRN SECTIONS OF THE UPR MIDWEST BY
SAT NGT AND DRIVES THE CDFNT INTO WRN WI BY 12Z SUNDAY. SUFFICIENT
LOW-LV MSTR TO HAVE RETURNED TO WI WITH DEW PTS IN THE 60S AND PW
VALUES AROUND 1.5 INCHES. HIGHER CHC POPS TO BE PLACED OVR CNTRL
WI DUE TO THE PROXIMITY OF THE CDFNT SAT NGT AND THEN OVR ERN WI
ON SUNDAY AS THE FNT QUICKLY SHIFTS EWD. HAVE ATTEMPTED TO ADD A
BIT OF TIMING CONTINUITY TO THE FCST...BUT CHC POPS SUFFICE FOR
NOW. ANY SVR POTENTIAL WL COME DOWN TO THE STRENGTH OF THE SHRTWV
TORF AND EXACT TIMING OF THE FROPA. TOO EARLY YET TO MAKE THIS
DETERMINATION BUT THIS WL NEED TO BE WATCHED IN THE COMING DAYS.
HAVE MAINTAINED THE DRY FCST FOR EARLY NXT WEEK AS THE MEAN FLOW
TURNS NW OVR THE WRN GREAT LKS AND A BROAD AREA OF WEAK HI PRES
SETTLES OVR THE RGN. LESS HUMIDITY AND SLIGHTLY COOLER TEMPS ARE
EXPECTED.
&&
.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL TODAY. LATER TODAY
INTO TONIGHT AS A COLD FRONT TRACKS OVER THE STATE....THUNDERSTORMS
WILL SPREAD OVER THE AREA FROM WEST TO EAST...REACHING AUW...CWA
AND RHI BETWEEN 21Z AND 00Z...AND AFTER 01Z FOR ATW AND GRB. LARGE
HAIL AND DAMAGING WINDS POSSIBLE WITH THESE STORMS.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TDH/KALLAS
Hazardous weather outlook, Jul 14, 8:29 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
929 AM CDT WED JUL 14 2010
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151430-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
929 AM CDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. A CLUSTER OF THUNDERSTORMS ACROSS EASTERN MINNESOTA
AND NORTHWEST WISCONSIN WILL WORK INTO NORTH CENTRAL WISCONSIN
LATE THIS MORNING AND EARLY THIS AFTERNOON. SOME OF THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL LATE THIS
MORNING AND EARLY THIS AFTERNOON.
AS THE ATMOSPHERE BECOMES UNSTABLE THIS AFTERNOON...THUNDERSTORMS
WILL REDEVELOP DURING THE MID TO LATE AFTERNOON AHEAD OF A COLD
FRONT ACROSS WESTERN WISCONSIN AND THEN MOVE INTO NORTHEAST
WISCONSIN THIS EVENING. SOME OF THESE STORMS ARE LIKELY TO BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS
ALSO POSSIBLE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCE
TORRENTIAL RAINS OF 1 TO 2 INCHES PER HOUR...CAUSING URBAN STREET
FLOODING AND PONDING OF WATER ON AREA ROADWAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT
IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD BE EXPECTED THIS AFTERNOON AND EVENING.
LMZ521-522-541>543-151430-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
929 AM CDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL WORK INTO NORTHEAST WISCONSIN LATE THIS
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER
TONIGHT WITH STRONG WINDS THAT WILL BE ESPECIALLY HAZARDOUS FOR
SMALL CRAFTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. IT
IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.
ECKBERG
In the hours before
Special weather statement, Jul 14, 10:16 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1116 AM CDT WED JUL 14 2010
WIZ005-010>012-018-019-141730-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1116 AM CDT WED JUL 14 2010
...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE AREA...
AT 1110 AM...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS EXTENDING FROM NEAR ASHLAND SOUTHWARD TO LADYSMITH.
THIS LINE OF THUNDERSTORMS WAS MOVING TO THE EAST AT 55 MPH. THIS
LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE TO TREES AND STRUCTURES.
THE THUNDERSTORMS WILL MOVE INTO WESTERN VILAS...WESTERN ONEIDA
AND NORTHWEST LINCOLN COUNTY BETWEEN 1130 AM AND NOON AND WORK INTO
LANGLADE AND FOREST COUNTIES BY 1 PM. DUE TO THE FAST MOVEMENT
AND SEVERITY OF THESE STORMS...BOATERS SHOULD SEEK SAFE SHELTER AS
SOON AS POSSIBLE. CAMPERS SHOULD ALSO SEEK STURDY SHELTER AWAY FROM
TREES. RESIDENTS OF NORTH CENTRAL WISCONSIN SHOULD STAY TUNE FOR
LATER WARNINGS AND STATEMENTS ON THIS PARTICULARLY DANGEROUS
SITUATION.
ECKBERG
Special weather statement, Jul 14, 11:19 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1219 PM CDT WED JUL 14 2010
WIZ030-035-036-141930-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
1219 PM CDT WED JUL 14 2010
...SEVERE THUNDERSTORMS APPROACHING CENTRAL WISCONSIN...
THUNDERSTORMS DEVELOPING OVER WEST CENTRAL WISCONSIN ARE EXPECTED
TO INTENSIFY AND TRACK INTO CENTRAL WISCONSIN EARLY THIS
AFTERNOON. AT THIS TIME...THE STRONGEST STORM IS EXPECTED TO
AFFECT MARATHON COUNTY...BRINGING DAMAGING WINDS AND TORRENTIAL
RAINFALL TO THE REGION BETWEEN 115 PM AND 230 PM.
PERSONS WITH OUTDOOR PLANS IN CENTRAL WISCONSIN SHOULD KEEP AN
EYE TO THE SKY...AND BE PREPARED TO TAKE COVER IF SEVERE
THUNDERSTORMS APPROACH.
A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 7 PM CDT.
WIZ011-012-019-141930-
FOREST-FLORENCE-LANGLADE-
INCLUDING THE CITIES OF...CRANDON...ANTIGO
1219 PM CDT WED JUL 14 2010
...THUNDERSTORMS WITH STRONG WINDS EXPECTED IN FAR NORTHEAST WISCONSIN...
A LINE OF SEVERE THUNDERSTORMS OVER THE WESTERN PORTIONS OF
VILAS...ONEIDA AND LINCOLN COUNTIES WILL CONTINUE TO TRACK EAST
EARLY THIS AFTERNOON. IF THESE STORMS MAINTAIN THEIR STRENGTH...THEY
WILL BRING WIND GUSTS TO 50 TO 60 MPH AND HEAVY RAINFALL TO
FLORENCE...FOREST AND LANGLADE COUNTIES BETWEEN 1 PM AND 2 PM.
PERSONS WITH OUTDOOR PLANS IN FAR NORTHEAST WISCONSIN SHOULD KEEP
AN EYE TO THE SKY...AND BE PREPARED TO TAKE COVER IF SEVERE
THUNDERSTORMS APPROACH.
A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 7 PM CDT.
KIECKBUSCH
Event by event
26 thunderstorm wind, 10 heavy rain, 3 funnel cloud, 2 lightning, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Lincoln
- When
- July 14, 11:45 AM CST
- Where
- Lincoln County, 1.69 mi NE of Jersey City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.500, -89.730
Thunderstorm winds downed tree limbs and power lines near County Road A.
Thunderstorm Wind, Oneida
- When
- July 14, 11:48 AM CST
- Where
- Oneida County, 0.84 mi SE of Lake Tomahawk
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.810, -89.590
Thunderstorm winds downed trees at Lake Tomahawk.
Heavy Rain, Lincoln
- When
- July 14, 11:56 AM CST to 12:55 PM CST
- Where
- Lincoln County, Merrill
- Reported by
- Law Enforcement
- Coordinates
- 45.180, -89.680
Heavy rainfall in southern Lincoln County caused street flooding in Merrill. Law enforcement measured 1.72 inches of rain at Merrill. Merrill Municipal Airport recorded 1.93 inches of rain between 11:56 am and 12:55 pm CST and a spotter located about 8 miles west of Merrill measured 2.24 inches of rain in one hour ending at 12:47 pm CST.
Lightning, Marathon
- When
- July 14, 12:42 PM CST
- Where
- Marathon County, 3.77 mi WSW of Wausau
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 44.956, -89.705
A man was injured and taken to Aspirus Hospital after being struck by lightning while standing outside on Stewart Avenue in Wausau. The extent of his injuries were unknown.
Heavy Rain, Marathon
- When
- July 14, 12:47 PM CST to 5:29 PM CST
- Where
- Marathon County, Knowlton
- Property damage
- $78,000
- Reported by
- Trained Spotter
- Coordinates
- 44.720, -89.680
Thunderstorms dumped heavy rain across southern Marathon County. By early evening spotters measured rainfall totals of: 2.50 inches at Knowlton, 3.29 inches at Rothschild and 4.00 inches at Merrill. The heavy rain caused some damage to roads in the Town of Guenther and Town of Knowlton.
Thunderstorm Wind, Marathon
- When
- July 14, 1:00 PM CST
- Where
- Marathon County, 2.81 mi WSW of Sunset
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.960, -89.530
Thunderstorms winds downed trees east of Wausau.
Thunderstorm Wind, Shawano
- When
- July 14, 1:10 PM CST
- Where
- Shawano County, 0.69 mi S of Wittenberg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.810, -89.150
Thunderstorm winds downed trees in Wittenberg.
Thunderstorm Wind, Langlade
- When
- July 14, 1:12 PM CST
- Where
- Langlade County, 2.61 mi E of Elmhurst
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.075, -89.127
Numerous large trees were snapped and uprooted about 4 miles south of Antigo near Highway D. Crops were also flattened by the strong winds.
Thunderstorm Wind, Shawano
- When
- July 14, 1:20 PM CST
- Where
- Shawano County, 2.02 mi NW of Bowler
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.890, -89.000
Thunderstorm winds downed trees at numerous locations across western Shawano County. The most concentrated damage was about 3 miles northwest of Bowler where estimated wind gusts of 85 to 95 mph from a microburst caused significant damage. A stand of pine trees 200 yards wide by 400 yards long was almost completely flattened with several trees snapped about 10 to 15 feet above the ground. A home and work shed were damaged by fallen trees and a truck was crushed. About a mile to the east a barn and outbuilding were flattened by the wind.
Thunderstorm Wind, Shawano
- When
- July 14, 1:27 PM CST
- Where
- Shawano County, 0.38 mi NNW of Morgan
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.885, -88.822
Thunderstorm winds downed trees on the Stockbridge Indian Reservation.
Thunderstorm Wind, Waupaca
- When
- July 14, 1:34 PM CST
- Where
- Waupaca County, 3.45 mi S of Marion
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.620, -88.880
Thunderstorm winds flattened a cornfield near Marion and left debris on State Highway 110.
Thunderstorm Wind, Menominee (C)
- When
- July 14, 1:36 PM CST
- Where
- Menominee (C) County, 0.38 mi NW of Neopit
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.984, -88.826
Thunderstorm winds downed trees near County Road M in Neopit.
Thunderstorm Wind, Shawano
- When
- July 14, 1:50 PM CST
- Where
- Shawano County, 0.85 mi NE of Shawano
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.780, -88.590
Thunderstorm winds uprooted several trees in Shawano.
Thunderstorm Wind, Outagamie
- When
- July 14, 1:55 PM CST
- Where
- Outagamie County, 2.86 mi NE of New London
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.410, -88.710
Thunderstorm winds flattened a corn field near New London.
Heavy Rain, Outagamie
- When
- July 14, 2:04 PM CST to 7:30 PM CST
- Where
- Outagamie County, 2.35 mi S of Mackville to 1.2 mi N of Appleton
- Reported by
- Law Enforcement
- Coordinates
- 44.316, -88.415
Thunderstorms produced heavy rainfall as they moved across southern Outagamie County. Ponding of water on the road was reported at the intersection of County Highway JJ and Richmond Street and at Northland Avenue and Mead Street where the water was 8 to 10 inches deep.
Lightning, Door
- When
- July 14, 2:30 PM CST
- Where
- Door County, 0.72 mi SE of Fish Creek
- Property damage
- $434,000
- Reported by
- Newspaper
- Coordinates
- 45.121, -87.241
Lightning struck a home in Fish Creek around 2:30 pm CST. Every fire department in Door County, except Washington Island, helped fight the fire but the house and attached three-stall garage were a total loss. Three vintage automobiles were also destroyed by the fire.
Heavy Rain, Winnebago
- When
- July 14, 3:26 PM CST to 11:12 PM CST
- Where
- Winnebago County, Omro to Oshkosh
- Reported by
- ASOS
- Coordinates
- 44.030, -88.750
Several periods of heavy rain across southern Winnebago County caused street flooding in Omro and Oshkosh. Streets in Omro were flooded, and a foot of water flowed across State Highway 21 and Industrial Road and nearly 2 feet of water flowed across 20th Avenue in the Westhaven area of Oshkosh.
Thunderstorm Wind, Winnebago
- When
- July 14, 3:30 PM CST
- Where
- Winnebago County, 1.06 mi NW of Oshkosh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.029, -88.567
Thunderstorm winds downed trees at the corner of Tyler Avenue and Sawyer Street in Oshkosh.
Heavy Rain, Wood
- When
- July 14, 3:54 PM CST to 11:24 PM CST
- Where
- Wood County, Marshfield Muni Arpt
- Reported by
- ASOS
- Coordinates
- 44.630, -90.180
Several short periods of very heavy rain caused street flooding in Marshfield and caused water to flow across County Highway H. Rainfall of 1.56 inches was recorded at Marshfield Municipal Airport between 3:54 pm and 4:45 pm and 0.90 inch between 8:54 pm and 9:16 pm.
Funnel Cloud, Marathon
- When
- July 14, 4:10 PM CST
- Where
- Marathon County, 0.85 mi SE of Fenwood
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.860, -90.010
A funnel cloud was spotted in southwest Marathon County.
Tornado, Wood
- When
- July 14, 4:18 PM CST to 4:19 PM CST
- Where
- Wood County, 2.45 mi WSW of Veedum to 2.23 mi WSW of Veedum
- Rating
- EF0
- Path length
- 0.26 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 44.411, -90.218
A brief tornado was reported by the public and confirmed by local emergency management about five miles west of Pittsville. A dozen trees were knocked down and several large tree limbs fell onto a house (DI 1, DOD 5). Wind speed was estimated at 80 mph.
Thunderstorm Wind, Lincoln
- When
- July 14, 4:20 PM CST
- Where
- Lincoln County, 0.69 mi S of Tomahawk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.460, -89.730
Thunderstorm winds downed trees in Tomahawk.
Thunderstorm Wind, Wood
- When
- July 14, 4:25 PM CST
- Where
- Wood County, Pittsville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.450, -90.130
Thunderstorm winds, gusting to 60 mph, downed trees and power lines in Pittsville.
Thunderstorm Wind, Oneida
- When
- July 14, 4:30 PM CST
- Where
- Oneida County, 2.13 mi NNE of Rhinelander
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.660, -89.410
Thunderstorm winds downed trees and power lines just north of Rhinelander.
Heavy Rain, Portage
- When
- July 14, 4:35 PM CST to 5:15 PM CST
- Where
- Portage County, 0.89 mi WSW of Stevens Pt Arpt
- Reported by
- AWOS
- Coordinates
- 44.543, -89.535
Heavy rain caused about 6 inches of water to flow across the road on Business Highway 51 and Minnesota Avenue in Stevens Point. Rainfall of 0.60 inch was recorded in 20 minutes at Stevens Point Municipal Airport.
Heavy Rain, Wood
- When
- July 14, 4:45 PM CST to 4:54 PM CST
- Where
- Wood County, 1.03 mi SW of Alexander Southwd Ar
- Reported by
- ASOS
- Coordinates
- 44.361, -89.837
Heavy rain caused street flooding in Wisconsin Rapids. Rainfall of 0.79 inch was measured at Alexander Field in just 9 minutes, between 4:45 pm and 4:54 pm CST.
Thunderstorm Wind, Langlade
- When
- July 14, 4:50 PM CST
- Where
- Langlade County, Elcho
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.430, -89.180
Thunderstorm winds downed trees in Elcho.
Thunderstorm Wind, Marathon
- When
- July 14, 4:52 PM CST
- Where
- Marathon County, Hatley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.880, -89.330
Thunderstorm winds snapped off the top of an 8 inch diameter pine tree and uprooted a 2 foot diameter willow tree.
Thunderstorm Wind, Portage
- When
- July 14, 5:02 PM CST
- Where
- Portage County, 0.85 mi SE of Park Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.510, -89.560
Thunderstorm winds downed trees in Stevens Point.
Heavy Rain, Waushara
- When
- July 14, 5:10 PM CST to 6:00 PM CST
- Where
- Waushara County, Mt Morris
- Reported by
- Storm Chaser
- Coordinates
- 44.120, -89.200
Minor flooding was observed in Mount Morris during the early evening hours. The airport at Wautoma, about 7 miles away, recorded 1.14 inches of rain between 5:00 pm and 6:00 pm CST.
Thunderstorm Wind, Waushara
- When
- July 14, 5:12 PM CST
- Where
- Waushara County, Wild Rose
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.180, -89.250
Thunderstorms produced wind gusts to 60 mph as they moved through Wild Rose and a rotating wall cloud was observed near the city.
Funnel Cloud, Portage
- When
- July 14, 5:12 PM CST
- Where
- Portage County, 2.03 mi NE of Keene
- Reported by
- COOP Observer
- Coordinates
- 44.390, -89.440
A rotating wall cloud and funnel were spotted about 6 miles southeast of Plover.
Thunderstorm Wind, Langlade
- When
- July 14, 5:25 PM CST
- Where
- Langlade County, Hollister
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 45.250, -88.800
Thunderstorm winds downed trees and power lines throughout Hollister.
Funnel Cloud, Waupaca
- When
- July 14, 5:31 PM CST
- Where
- Waupaca County, 0.69 mi S of Weyauwega
- Reported by
- Law Enforcement
- Coordinates
- 44.310, -88.930
A funnel cloud was spotted in downtown Weyauwega.
Thunderstorm Wind, Waupaca
- When
- July 14, 5:35 PM CST
- Where
- Waupaca County, 2.1 mi ENE of Fremont
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 44.280, -88.830
Straight line winds gusting to 80 to 90 mph produced significant wind damage north and northeast of Fremont. Damage was noted on County Road H, Purri Road and Martin Road. Trees were snapped off or uprooted in an area 50 yards wide by 150 yards long.
Thunderstorm Wind, Winnebago
- When
- July 14, 5:55 PM CST
- Where
- Winnebago County, Omro
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 44.030, -88.750
Thunderstorm winds gusted to 60 mph and uprooted trees around Omro.
Thunderstorm Wind, Winnebago
- When
- July 14, 6:25 PM CST
- Where
- Winnebago County, 0.69 mi S of Oshkosh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.010, -88.550
Thunderstorms winds downed trees throughout Oshkosh.
Flash Flood, Winnebago
- When
- July 14, 6:30 PM CST to 7:30 PM CST
- Where
- Winnebago County, 1.45 mi ENE of Omro to 1.54 mi ENE of Omro
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 44.041, -88.725
Very heavy rainfall in a short amount of time resulted in a foot of moving water across Highway 21 near Industrial Road.
Thunderstorm Wind, Brown
- When
- July 14, 6:35 PM CST
- Where
- Brown County, 2.02 mi WSW of Green Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.511, -88.059
Thunderstorm winds downed trees and power lines at the intersection of Ridge Road and Langlade Avenue.
Heavy Rain, Brown
- When
- July 14, 6:36 PM CST to 7:00 PM CST
- Where
- Brown County, (Grb)straubel Fld Gr
- Reported by
- ASOS
- Coordinates
- 44.480, -88.130
A brief period of intense rainfall caused urban flooding in Green Bay. A foot of water flooded the intersection of Shawano Avenue and Hazel Street in downtown Green Bay.
Flash Flood, Winnebago
- When
- July 14, 6:40 PM CST to 8:00 PM CST
- Where
- Winnebago County, 2.84 mi WNW of (Osh)wittman Fld Osh to 2.64 mi WNW of (Osh)wittman Fld Osh
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.998, -88.602
Very heavy rainfall in a short amount of time resulted in nearly two feet of moving water across 20th Avenue near Westhaven Drive.
Heavy Rain, Calumet
- When
- July 14, 7:15 PM CST to 9:00 PM CST
- Where
- Calumet County, Stockbridge
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 44.070, -88.300
Heavy rainfall around Stockbridge washed out a section of Mapleview Lane and the shoulder along County Highway E about 2 miles east of town. One basement sustained water damage. The Calumet County Emergency Manager reported a measured rainfall total of 3.45 inches at Chilton, about 8 miles away, between 4:15 pm and 9:15 pm CST.
Thunderstorm Wind, Waupaca
- When
- July 14, 10:15 PM CST
- Where
- Waupaca County, 0.85 mi SE of Waupaca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.340, -89.060
Thunderstorms winds downed trees and power lines in Waupaca.
Thunderstorm Wind, Outagamie
- When
- July 14, 10:52 PM CST
- Where
- Outagamie County, 0.49 mi E of Kimberly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.280, -88.310
Thunderstorm winds downed power lines in the Appleton and Kimberly area and knocked a tree onto a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 14, 20104 deaths · $20,000 · 1 event
- Excessive Heat in Missouri, July 14, 201034 injured · 29 events
- Tornadoes and Hail in Wisconsin, July 14, 20102 injured · $1.9 million · EF2 · 29 events
- Tornadoes and Hail in North Dakota, July 14, 2010$4.7 million · EF2 · 15 events
- Heat in New Mexico, July 14, 20101 death · 1 event
- Rip Current in Texas, July 14, 20101 death · 1 event
- Tornadoes and Flash Flood in Minnesota, July 14, 2010$860,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Wisconsin, July 14 to 15, 2010$106,000 · EF1 · 35 events
- Tornadoes and Hail in Minnesota, July 14, 2010$179,000 · EF1 · 20 events
- Flood in Texas, July 14 to 24, 2010$1.0 million · 1 event
- Hail and Damaging Winds in Kansas, July 14, 2010$361,000 · 1.5 in hail · 9 events
- Tornado in Pennsylvania, July 14, 2010$500,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247340, 247346, 247648, 254070, 254132, 247347, 247341, 247364, 247524, 247342, 247344, 247345, 247363, 247343, 254141, 254085, 254274, 247361, 254268, 247526, 247334, 247349, 247350, 247351, 254271, 254267, 247353, 247362, 247355, 254136, 247352, 247527, 247359, 247528, 247358, 247354, 247356, 255617, 247360, 254276, and more.